Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 38, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Oct 6, 2013, 1:57 AM EDT for Jefferson County, Kentucky. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2013, 1:57 AM EDT (05:57 UTC)
- Expired
- Oct 6, 2013, 7:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 33 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 2:16 AM EDT | FLASH FLOOD | 5 N Okolona, KY | SEVERAL FEET OF WATER NEAR VILLAGE PARK APARTMENTS |
| Oct 6, 2:19 AM EDT | FLASH FLOOD | 6 W Jeffersontown, KY | FLOODING IN RESIDENTIAL AREA AROUND MEDFORD LANE AND LIVERMORE PLACE |
| Oct 6, 2:34 AM EDT | FLASH FLOOD | Lyndon, KY | FLOODING AT BROOKSIDE APARTMENTS AND HUNDAI OXMOOR CAR DEALERSHIP ALONG SHELBYVILLE ROAD AT COPPER CREEK DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
111
WGUS53 KLMK 060557
FFWLMK
KYC111-061100-
/O.NEW.KLMK.FF.W.0038.131006T0557Z-131006T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 AM EDT SUN OCT 6 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
* UNTIL 700 AM EDT
* AT 149 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN LOUISVILLE FROM EARLIER HEAVY RAIN. ADDITIONAL SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE IN TO THE METRO AFTER
300 AM EDT.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
LOUISVILLE BETWEEN 300 AM EDT AND 400 AM EDT...
* LOCATIONS IMPACTED ALSO INCLUDE MIDDLETOWN...HIGHVIEW...
ANCHORAGE...FAIRDALE...FERN CREEK...
IN ADDITION...LOUISVILLE INTERNATIONAL AIRPORT AND LOUISVILLE
BOWMAN FIELD ARE INCLUDED IN THIS FLASH FLOOD WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3834 8557 3834 8558 3826 8541 3811 8544
3808 8555 3809 8572 3804 8588 3800 8595
3809 8590 3816 8591 3823 8585 3827 8583
3829 8578 3827 8574 3829 8568 3838 8564
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 1:26 AM EDT, 31 minutes earlier.
Area forecast discussion, Oct 6, 1:26 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 AM EDT Sun Oct 6 2013
...Updated Aviation Discussion...
...Forecast Update...
Issued at 1101 PM EDT Sat Oct 5 2013
Did go ahead and issue a Flash Flood Watch for all of southern
Indiana and for many couties along the I-64 corridor in north
central Kentucky. Many locations have already seen 2 to 3 inches
with locally higher amounts, and another 1 to 2.5" could fall
through late Sunday. Areal flooding potential will likely accompany
the flash flood threat, however with rainfall rates like we saw
earlier and the antecedent saturated ground in many spots, we will
likely flash pretty easily. May eventually have to include all of
the CWA in the headline, but we do have some time to re-assess
before it rains in these locations. Updated the zones and grids to
reflect the FFA and mention locally heavy rainfall.
Cluster of heavy showers and storms will lift northeast in the next
few hours and we should see a relative lull as we move past
Midnight. However, the next round of heavy rain should begin to move
into areas west of I-65 by around 2 AM EDT, then east through the
pre-dawn hours. Expect torrential rainfall in the strongest storms,
along with some gusty wind potential and lightning. This won't be
the end. Cold front is still way back across central IL to the MO
Bootheel and will only slowly push east toward dawn. Expect showers
and storms to continue to fill in ahead of this front as ample
moisture continues to push into the area and better dynamics
continue to overspread the area.
Still think that the potential for an isolated tornado is too low to
hype up at this time. Best instability axis is waning across south
central Kentucky and many of the weakly rotating storms we saw
earlier have weakened. That being said, can't rule out at this time.
Previous Update
Issued at 842 PM EDT Sat Oct 5 2013
Several concerns for the late evening and overnight. First off,
scattered to numerous showers and storms are now enveloping an area
northwest of a line from Bowling Green to Lexington as very deep
moisture is being pumped into the region between upper ridge to our
east and the approaching front. Showers and storms have produced
locally heavy rainfall this afternoon and evening and this will
continue into the overnight hours as PWATs remain in the 1.8 - 1.9
inch range. Some areas have already picked up 1 to 3 inches with
locally higher amounts. An additional 1 to 2 inches is expected
through the overnight and into tomorrow, which could lead to
localized areal and flash flooding problems. Will toss around the
idea of a Flash Flood Watch for the overnight period.
A secondary concern will be the threat of a few rotating storms as
bulk shear increases and storms ride along a clear instability axis
created by differential heating from earlier today. This would put a
very isolated tornado threat across south central Kentucky roughly
along and south of a line from BWG to Elizabethtown. A long track
supercell with a confirmed tornado touchdown is now moving into
extreme western Kentucky and will continue to track ENE. A few of
the isolated storms along this axis could begin to display some
supercellular characteristics. Will continue to monitor the
situation. SPC did mention our area for a possible tornado watch if
enough activity in the region persists.
Previous Update...
Issued at 533 PM EDT Sat Oct 5 2013
Main cluster of heavy rain showers and scattered storms is now
moving ENE out of the Bluegrass. Many 1 - 2.5 inch amounts were
reported in areas that saw the heaviest downpours, and did have some
reports of nuisance flooding in typical flood prone spots from
Louisville to Lexington. Will watch this evening as scattered heavy
rain showers and a few thunderstorms continue to move northeast
across north central Kentucky and southern Indiana, rotating around
the upper ridge. Rainfall will continue to be efficient as the next
batch of showers are associated with a 1.8" - 1.9" plume of high
PWATS. Will be monitoring these showers closely as they move into
the Louisville metro region and areas eastward as heavy rain has
already fallen today. Perhaps Flood Advisories or even an isolated
Flash Flood Warning will be warranted.
Forecast still looks on track for a more widespread precipitation to
begin moving in around midnight and through the day on Sunday, where
an additional 1 to 2 inches of rain will be likely.
.SHORT TERM (Now through Sunday Night)...
Issued at 300 PM EDT Sat Oct 5 2013
A deep cyclone and associated surface low remains on track to move
from the upper Midwest through the Great Lakes region today through
Monday. This system has already brought a snow storm and severe
weather to portions of the middle of the country. This system will
continue to shift east, with the associated cold front gradually
sliding through our area Sunday.
Ahead of the front, we are positioned in the warm sector today, with
a continuation of warm advection showers and storms moving northeast
mainly along the Ohio River. Expect these showers and storms to
decrease for a few hours this evening, becoming more scattered than
numerous. Then the cold front will move into our northwestern
forecast area around daybreak Sunday and slowly progress eastward
across southern Indiana and central Kentucky through the day and
into the evening. Along and ahead of this front, categorical showers
and embedded thunderstorms will slowly move east across the region,
with an increase in coverage starting tonight across our northwest
CWA and sliding east through the day Sunday. Showers will taper off
from west to east Sunday night.
The environment ahead of the front will be characterized by PW
values of 1.75+ inches, sub-cloud layer relative humidity of 80+
percent, and warm cloud depth values between 10 and 12 Kft. This
will strongly promote efficient rainfall. Locally heavy rainfall
will be a concern, especially where stronger convection moves across
the same locations. Ponding of water on area roadways and nuisance
flooding of normally flood-prone, low-lying areas will be possible.
Area average rainfall amounts should range between 1.3 inches across
our southeast to 2.5 inches across portions of southern Indiana and
north-central Kentucky from now to daybreak Monday. Locally higher
amounts will be possible. Also, this system will have 0-6km bulk
shear values between 35 and 45 knots during the most unstable time
period Sunday afternoon/early evening. So, a few of the stronger
embedded storms could mix down some strong, yet sub-severe wind
gusts.
Low temperatures tonight will remain on the warmer side in the low
to upper 60s. Highs tomorrow will be a challenge as the cold front
will be moving through. They will likely range from around 60
degrees in portions of southern Indiana to the upper 70s in east
central Kentucky. Lows Sunday night will drop into the upper 40s and
lower 50s.
.LONG TERM (Monday through Saturday)...
Issued at 311 PM EDT Sat Oct 5 2013
Monday through Wednesday Night...
Surface cold front is progged by multi-model consensus to be well
east of our region at the beginning of the forecast period. Surface
front should be located across eastern Ohio and West Virgina Monday
morning with the upper trough axis pretty much overhead on us. The
upper trough will swing east during the day. Plenty of cold air
advection will stream in during the day likely resulting in steep
lapse rates. Overall, we think the area will stay mostly dry, but
really can't rule out a light shower or sprinkle especially across
southern Indiana. Current thinking is that we'll likely see
extensive stratocumulus development throughout the day which will
keep highs some 8-10 degrees below normal for early October. We went
with the cooler raw multi-model consensus for highs with readings
topping out in the very low 60s in the north with lower 60s across
central and southern KY.
High pressure will build into the region Monday night resulting in
clearing skies and much cooler temperatures. Again we went closer
to the raw multi-model consensus guidance here with lows in the
lower 40s in most places. Best chances of sub 40 degree readings
would be across southern Indiana and perhaps a portion of far
northern KY including the far northern Bluegrass.
High pressure will hold sway across the Ohio Valley for Tuesday and
Wednesday. Mostly sunny days and mostly clear nights are expected.
Highs Tuesday will moderate a bit with readings warming into the
upper 60s...with upper 60s to the lower 70s by Wednesday afternoon.
Overnight lows Tuesday night will cool into the mid 40s with
mid-upper 40s expected for Wednesday night.
Thursday through Saturday...
The long term multi-model solutions agree in developing yet another
highly amplified pattern toward the end of next week. The models
suggest that a rather large western US trough will develop with a
downstream ridge over the eastern US. With the ridge strongly
influencing our weather, we should continue to see dry and mild
conditions continue Thursday through Saturday with a continued
moderation in temperatures. Highs during the period will warm into
the 70-75 degree range with overnight lows in the upper 40s to the
lower 50s.
&&
.AVIATION (06Z TAF Update)...
Issued at 125 AM EDT Sat Oct 5 2013
The cluster of heavy rain ans thunderstorms that was affecting SDF
tonight has moved off to the north. The next line of heavy rain and
thunderstorms is approaching from the west. This looks to move into
SDF around 08Z and BWG around 10Z. Visibilities and ceilings are
expected to drop to MVFR/IFR with the heaviest part of the line. As
the cold front continues to approach from the west showers and
thunderstorms will continue for much of the day. This activity will
move into LEX later in the morning and continue for much of the TAF
period. The rains should be tapering off at SDF and BWG lat this
afternoon. Visibilities and ceilings in the rain will be prevailing
MVFR with the moderate rain and will drop lower with the heavier
pockets. Winds will shift to the SW then W as the front moves
through.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through this evening FOR KYZ023>043-045-049-
053.
IN...FLASH FLOOD WATCH through this evening FOR INZ076>079-083-084-
089>092.
&&
Update.........BJS
Short Term.....MJP
Long Term......MJ
Aviation.......EERHazardous weather outlook, Oct 5, 10:41 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1041 PM EDT SAT OCT 5 2013 INZ076>079-083-084-089>092-KYZ023>043-045-049-053-070245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-CLARK KY-LARUE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...WINCHESTER...HODGENVILLE 1041 PM EDT SAT OCT 5 2013 /941 PM CDT SAT OCT 5 2013/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAIN SHOWERS AND STORMS WILL CONTINUE OFF AND ON OVER THE AREA TONIGHT. MANY AREAS HAVE ALREADY SEEN 2 TO 3 INCHES OF RAINFALL...WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED THROUGH LATE SUNDAY. THEREFORE...AREAL AND FLASH FLOODING WILL BE A THREAT. USE CAUTION IF TRAVELLING AND NEVER DRIVE INTO FLOOD WATERS! .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM AND HEAVY RAIN CHANCES CONTINUE THROUGH SUNDAY NIGHT AS THE FRONT MOVES THROUGH THE LOWER OHIO VALLEY. LOCALIZED AREAL AND FLASH FLOODING WILL BE POSSIBLE...ALONG WITH GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ046>048-054>057-061>067-070>078-081-082-070245- WASHINGTON KY-MERCER KY-JESSAMINE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1041 PM EDT SAT OCT 5 2013 /941 PM CDT SAT OCT 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED HEAVY RAIN SHOWERS AND STORMS WILL BE POSSIBLE AFTER MIDNIGHT. WATCH FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM AND HEAVY RAIN CHANCES CONTINUE THROUGH SUNDAY NIGHT AS THE FRONT MOVES THROUGH THE LOWER OHIO VALLEY. AGAIN THE MAIN CONCERNS WILL BE GUSTY WINDS AND THE POTENTIAL FOR PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/MJ
In the hours before
Local storm report, Oct 5, 11:46 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 PM EDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HEAVY RAIN FAIRDALE 38.11N 85.76W
10/05/2013 M4.37 INCH JEFFERSON KY MESONET
MSD GAUGE
&&
EVENT NUMBER LMK1300500
13Local storm report, Oct 5, 11:47 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 PM EDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HEAVY RAIN 1 N HIGHVIEW 38.15N 85.64W
10/05/2013 M5.00 INCH JEFFERSON KY MESONET
MSD GAUGE
&&
EVENT NUMBER LMK1300501
13Local storm report, Oct 5, 11:57 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 PM EDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
10/05/2013 JEFFERSON KY LAW ENFORCEMENT
SEVERAL REPORTS OF PEOPLE BEING TRAPPED AND RESCUED
FROM THEIR VEHICLES IN OKOLONA... DOUGLASS HILLS...
EDGEWOOD... AND JEFFERSONTOWN
&&
EVENT NUMBER LMK1300502
LGLocal storm report, Oct 5, 11:59 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 PM EDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLASH FLOOD LYNDON 38.26N 85.59W
10/05/2013 JEFFERSON KY LAW ENFORCEMENT
WATER FLOWING QUICKLY OVER THE ROAD NEAR ORMSBY LANE
WITH WATER LAPPING OVER THE TIRES
&&
EVENT NUMBER LMK1300503
LGLocal storm report, Oct 6, 12:02 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 AM EDT SUN OCT 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
10/05/2013 JEFFERSON KY LAW ENFORCEMENT
METROSAFE REPORTS PEOPLE TRAPPED IN THEIR VEHICLES BY
FLOOD WATERS AND HAD TO EVACUATE TO THE ROOF OF THEIR
VEHICLE IN THE LAKE FOREST AREA AS WELL AS DOWNTOWN
&&
EVENT NUMBER LMK1300504
LGSpecial weather statement, Oct 6, 12:49 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 AM EDT SUN OCT 6 2013
INZ083-089-060550-
DUBOIS IN-PERRY IN-
1249 AM EDT SUN OCT 6 2013
...LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN AND GUSTY WINDS
APPROACHING DUBOIS AND PERRY COUNTIES...
AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
WINSLOW TO 8 MILES NORTHWEST OF OWENSBORO...MOVING NORTHEAST AT 40
MPH.
FREQUENT LIGHTNING...LOCALLY TORRENTIAL RAIN...AND GUSTY WINDS TO 40
MPH ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
JASPER...
HOLLAND...
JOHNSBURG AND MILLERSPORT...
HUNTINGBURG AND TROY...
PORTERSVILLE AND MALTERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF THE RAIN.
&&
LAT...LON 3851 8707 3851 8698 3849 8695 3851 8694
3850 8688 3853 8684 3853 8675 3836 8668
3826 8668 3826 8665 3808 8658 3799 8681
3800 8681 3801 8678 3810 8677 3811 8681
3820 8680 3821 8708
TIME...MOT...LOC 0448Z 246DEG 34KT 3832 8744 3782 8722
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:13 PM EDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| Oct 5, 9:24 PM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Oct 5, 9:39 PM EDT | Flash Flood Watch | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 18 more | 21 hr |
| Oct 5, 10:10 PM EDT | Flash Flood Warning | LMK | Jefferson | 4 hr |
| Oct 5, 10:19 PM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Trimble | 4 hr |
| Oct 6, 12:14 AM EDT | Areal Flood Advisory | LMK | Henry, Shelby | 3 hr |
| Oct 6, 1:45 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade | 4 hr |
| Oct 6, 3:09 AM EDT | Special Weather Statement | LMK | Jefferson | 56 min |
| Oct 6, 3:14 AM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby, Trimble | 5 hr |
| Oct 6, 3:55 AM EDT | Flash Flood Warning | LMK | Jefferson | 5 hr |
| Oct 6, 5:46 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Meade | 4 hr |
| Oct 6, 8:17 AM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby, Trimble | 3 hr |
| Oct 6, 8:45 AM EDT | Areal Flood Warning | LMK | Jefferson | 5 hr |
| Oct 6, 1:33 PM EDT | Special Weather Statement | LMK | Adair, Boyle, Cumberland, Green, Marion, Mercer and 4 more | 47 min |
| Oct 6, 2:36 PM EDT | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Russell | 29 min |
| Oct 6, 2:38 PM EDT | Special Weather Statement | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 4 more | 62 min |
| Oct 6, 3:07 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott | 28 min |
| Oct 6, 3:09 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Mercer, Woodford | 31 min |
| Oct 6, 3:51 PM EDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Harrison, Jessamine, Nicholas, Scott | 3 hr |
| Oct 6, 4:09 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 31 min |
| Oct 6, 4:12 PM EDT | Special Weather Statement | LMK | Clark | 18 min |
| Oct 6, 4:29 PM EDT | Special Weather Statement | LMK | Clark, Madison | 46 min |
| Oct 6, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 32 min |
| Oct 6, 4:53 PM EDT | Special Weather Statement | LMK | Madison | 22 min |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.